Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Will Atripla Cause Weight Gain Or Loss

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Atripla and weight gain

Hi,I'm french so sorry for the english mistakes. I have been on atripla for a little more than a year now. I have no side effects and my viral load is undetectable (it was 100000 copies before the treatment). The probleme is that my weight past...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Patients often gain 5-10 pounds (3-6 kilos) after starting a variety of effective HIV regimens (that is termed a return to health as the weight loss caused by HIV infection is reversed). Diet and exercise, hormone levels, stress, gut micro flora,... Read more »

Atripla-weight loss, tiredness

Hi,I have been taking Atripla for 3 months now. At the onset of taking Atripla I was at 186 pounds... Read more »

Atripla and weight gain

Hi Doc, thanks for your time. just one quick question. Im on Atripla since one month, how likely is... Read more »
Articles
TheBody.com

Hot Topics: Healthy Weight Gain; Supplements; CROI 2014 Preview; Drug Holidays; and More

Hot Topics: Healthy Weight Gain; Supplements; CROI 2014 Preview; Drug Holidays; and More February 19, 2014 Visit the Forums Read Past Email Newsletters Change/Update Subscription Living With HIV/AIDS Mixed-Status... Read more »
AIDS Survival Project

Is Your Testosterone Level "Normal?"

Are you depressed or fatigued? Have you lost weight for no discernable cause? Have you experienced a loss in sex drive, or in men, a loss of erectile function? Have you suffered from muscle loss or the inability to grow muscle? Low testosterone... Read more »
Test Positive Aware Network

Treating Unintentional Weight Loss Nutrition Options: An Important Piece of the HIV Puzzle

Unintentional weight loss has long been recognized as a reason for concern in people living with HIV/AIDS (PLWHA). Both studies and experience have helped us to understand that unintentional weight loss can be a signal of a potential secondary... Read more »
TheBody.com

News & Views: Fighting Weight Loss; Criminalization; Long Distance Loneliness; and More

HIV News & Views, December 26, 2013 - TheBody.com December 26, 2013 Top Stories at TheBody.com Read Past Newsletters Change/Update Subscription Hello Readers, It's the last newsletter of the year! 2013... Read more »
Connect With Others

Atripla and weight gain

Posted by mimilove, 2 Replies
I have been reading a lot of posts about Atripla and weight gain and the same info keeps coming back that Atripla does not cause weight gain. Well, I feel this is false information because a lot of hivers claim the same condition of weight gain... Read more »

Atripla & Weight Gain

Posted by Choosing2Liv, 4 Replies
I've searched the forums and found posts dealing with the wild dreams, excessive nausea and irritating itching brought on by Atripla. However, I have not been able to find any posts on what folks have done to combat the additional weight gain... Read more »

Weight Gain

Posted by Anonymous, 2 Replies
I was diagnosed with AIDS in July of 2004 and have since been on Videx, Epivir and Kaletra. I have gained over 15 lbs. in the past couple of months and am just wanting information on what to expect from this. Is it normal to be heavy when taking... Read more »

bloating and weight gain after meds

Posted by Anonymous, 2 Replies
After starting meds within three months I gained 25lbs. and my stomach seemed to stay bloated and belching became uncontrolable. I was really worried for a while. I started taking anti-gas pills with every dose of medication and started watching my... Read more »